Ohio, 2014Damaging Winds in Ohio, June 18, 2014
June 18, 2014 · NWS PBZ · 9 events in 6 counties and zones
An upper level disturbance moved along a stalled boundary across eastern Ohio, the northern West Virginia panhandle, and into western Pennsylvania producing numerous severe thunderstorms. An EF0 tornado also occurred over Clarion county in Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $58,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved along a stalled boundary across eastern Ohio, the northern West Virginia panhandle, and into western Pennsylvania producing numerous severe thunderstorms. An EF0 tornado also occurred over Clarion county in Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 2:21 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 18, 2:21 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EDT WED JUN 18 2014
.SYNOPSIS...
A SERIES OF DISTURBANCES WILL LEAD TO DAILY SHOWER AND
THUNDERSTORM CHANCES THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
CURRENT VISIBLE SATELLITE IMAGERY SHOWS A CLEAR DISTINCTION
BETWEEN THE STABLE AIR MASS NORTH OF THE SFC BOUNDARY AND THE
UNSTABLE AIR SOUTH.
AREAS NORTH AND EAST OF PIT ARE PRIMARILY CLOUD FREE AS MORNING
CONVECTION WAS ABLE TO WORK OVER THE AIR MASS DROPPING SFC DEW
POINTS INTO THE LOW TO MID 60S. EARLIER CLOUD COVER AND FRESHLY
WET GROUND HAS KEPT TEMPERATURES IN CHECK TO THE NORTH AS WELL.
THE AIR MASS SOUTH OF PIT REMAINS LARGELY UNTAPPED AND THUS
LARGELY UNSTABLE. AN AGITATED CU FIELD HAS DEVELOPED WITH A FEW
THUNDERSTORMS BREAKING THROUGH A WEAK H7 CAP. AT THIS POINT THERE
IS NO REAL IMPETUS FOR INITIALIZING AFTERNOON THUNDERSTORMS...ASIDE
FROM THE REMNANTS OF A MEANDERING OUTFLOW BOUNDARY FROM THIS
MORNING. WE SHOULD CONTINUE TO SEE SCATTERED STRONG THUNDERSTORMS
TO PULSE UP THROUGH THE EVENING HOURS.
NATIONAL MOSAIC RADAR SHOWING AN MCS ORIENTED ROUGHLY N TO S ALONG
THE ERN EDGE OF LAKE MICHIGAN. THIS IS IN RESPONSE TO A WEAK UPPER WAVE
CURRENTLY LOCATED IN SRN WI. THE WAVE IS EXPECTED TO PROGRESS W
TO E ALONG THE SFC BOUNDARY ENCOUNTERING A MOIST AND VERY
UNSTABLE AIR MASS AS IT GOES. CAPE VALUES ARE EXPECTED TO BE ABOVE
2500J/KG WITH BULK SHEAR VALUES IN THE 30-40KT RANGE. THE ENTIRE
CWA IS INCORPORATED IN THE SPC SLIGHT RISK WITH MAIN THREAT BEING
STRONG TO DAMAGING WIND.
IN ADDITION TO THE SEVERE POTENTIAL PWATS IN EXCESS OF 1.8" WILL
MOVE IN THIS EVENING...LEADING TO HEAVY DOWNPOURS ACCOMPANYING
THUNDERSTORMS. STRONG THUNDERSTORMS LAST NIGHT AND THIS MORNING
HAVE PRIMED SOME OF THE NORTHERN COUNTIES FOR THE POTENTIAL FOR
LOCALIZED WATER PROBLEMS...BUT THE SRN 2/3 OF THE CWA HAVE
REMAINED RELATIVELY DRY. EXPECTING THUNDERSTORM ACTIVITY TO CROSS
MAINLY THE SRN PART OF THE CWA...HAVE ELECTED NOT TO ISSUE A FLASH
FLOOD WATCH AT THIS TIME. WILL CONTINUE TO HIGHLIGHT THE THREAT
FOR LOCALIZED FLOODING IN THE HWO.
TAX
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
SFC BOUNDARY CONTINUES TO SAG SOUTHWARD THURS NIGHT WITH SFC HIGH
FILLING IN BRIEFLY TO THE NORTH. MODELS VARY IN TERMS OF JUST HOW
FAR SOUTH THE BOUNDARY AND ITS ASSOCIATED MOISTURE MAKE IT.
CONTINUING THE SOUTHWARD TREND WITH POPS WITH THIS LATEST FORECAST
WHICH ALIGNS CLOSELY WITH THE GFS/NAM SOLNS...ALTHOUGH THE ECMWF
ISNT THAT FAR OFF. THIS WILL GIVE OUR NRN ZONES A BIT OF A
REPRIEVE FROM THE RECENT HEAVY RAIN THEY HAVE BEEN GETTING.
THAT BREAK WONT LAST LONG...HOWEVER...AS THE NEXT WAVE ARRIVES
FRI AFTERNOON. SFC LOW PRESSURE WILL MOVE AWAY FROM THE NRN
PLAINS...STREAMING JUST SOUTH OF THE GREAT LAKES. THE LOW TRIES TO
RETURN THE BOUNDARY NORTHWARD AS A WARM FRONT...BUT WITH THE
CURRENT TRAJECTORY OF THE LOW...THE WARM SECTOR AND BETTER
POSSIBILITY FOR THUNDERSTORMS WILL REMAIN WELL SOUTH. WILL KEEP
THE MENTION OF THUNDER IN THE FORECAST...WITH THE SAME DIURNAL
TREND AS THE PREVIOUS FORECAST. REGARDLESS OF THUNDER...ENOUGH FORCING
AND COPIOUS MOISTURE WILL BE PRESENT FOR SHOWERS TO CONTINUE
THROUGH SAT MORNING...BEFORE THE LOW PUSHES EAST.
ONLY MINOR CHANGES WERE MADE TO TEMPERATURE FIELDS WITH THE WARM
SUMMER AIR MASS IN PLACE AND MARKEDLY LOW MODEL SPREAD NOTED.
TAX
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A SERIES OF SHRTWVS WL CONT TO ADVN ACRS THE RGN IN NW FLOW INTO
THE WKEND...CONTG SHWR AND TSTM CHCS. THE MAIN UPR TROF IS PROGGED
TO CROSS THE RGN ERLY MON. MAINTAINED CHC POPS AS CNVCTN WL
DEPEND ON TIMING OF SHRTWVS AND PLACEMENT OF A SFC BNDRY WITH
SLGHT CHC POPS EXTND INTO TUE...AND WED HELD TO A DRY FCST FOR NOW.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
GENERAL VFR CONDITIONS WILL BE MAINTAINED THROUGH 00Z. OUTFLOW
BOUNDARY CURRENTLY NEAR I-70 CORRIDOR WITH A MORE STABLE AIRMASS
BEHIND IT...WITH MAINLY CIRRUS ONLY. EXPECT AT LEAST SCATTERED CU
HERE TO REDEVELOP. TO THE SOUTH...A SOUPIER AIRMASS WILL PROMOTE
ISOLATED SHOWERS AND STORMS WITH BRIEF RESTRICTIONS...ALONG WITH
BKN CU.
SHRA/TSRA ACTIVITY EXPECTED OVERNIGHT AS WELL-DEFINED MCV COMBINES
WITH NEARLY STATIONARY SURFACE BOUNDARY. EXPECTING FAIRLY
WIDESPREAD MVFR CONDITIONS WITH OCCASIONAL DROPS TO IFR. INCLUDED
VCTS FOR THUNDER THREAT AT THIS DISTANCE. LESS EMPHASIS ON
NORTHERN TERMINALS FKL/DUJ AS MAIN WAVE/BULK OF PRECIP SHOULD STAY
SOUTH. SLOW IMPROVEMENT AFTER 12Z AS BOUNDARY SINKS SOUTH AND
MARGINALLY DRIER AIR TRIES TO WORK IN.
.OUTLOOK.../THURSDAY THROUGH MONDAY/...
PERIODIC SHWR/TSTM RESTRICTIONS ARE XPCD THRU THE PD WITH A
SERIES OF DISTURBANCES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 18, 3:31 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 AM EDT WED JUN 18 2014
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
431 AM EDT WED JUN 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...
PERSISTENT HEAVY DOWNPOURS ARE POSSIBLE WITH ANY STORMS THAT
DEVELOP. THIS COULD LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 18, 9:44 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1044 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM FLASH FLOOD LAMARTINE 41.22N 79.63W
06/18/2014 CLARION PA TRAINED SPOTTER
TURKEY RUN OUT OF BANKS AND CAUSING FLOODING. COMMUNITY
CHURCH ROAD FLOODED.
&&
EVENT NUMBER PBZ1401560Local storm report, Jun 18, 11:06 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1206 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG MARIENVILLE 41.45N 79.08W
06/17/2014 FOREST PA TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1401561Special weather statement, Jun 18, 11:42 AM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT WED JUN 18 2014
PAZ075-076-181745-
FAYETTE PA-FAYETTE RIDGES PA-
1242 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE COUNTY...
AT 1239 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
PERRYOPOLIS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
PERRYOPOLIS... BROWNSVILLE... WALTERSBURG...
DUNBAR... CONNELLSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3987 7940 3986 7941 3998 7990 4008 7987
4008 7984 4013 7985 4013 7974 4008 7964
4009 7961 4008 7960 4010 7958 4012 7954
4010 7940 4007 7935 4004 7934Local storm report, Jun 18, 1:49 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL FARMINGTON 39.81N 79.57W
06/18/2014 M0.75 INCH FAYETTE PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1401562Special weather statement, Jun 18, 2:56 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT WED JUN 18 2014
PAZ031-WVZ012-022-182045-
GREENE PA-MONONGALIA WV-WETZEL WV-
356 PM EDT WED JUN 18 2014
...A THUNDERSTORM WILL AFFECT NORTHEASTERN WETZEL...NORTHWESTERN
MONONGALIA AND SOUTH CENTRAL GREENE COUNTIES...
AT 356 PM EDT...A THUNDERSTORM WAS LOCATED NEAR HUNDRED...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLETON... HUNDRED... ROUND BOTTOM...
WADESTOWN... BUZZ... WANA...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3964 8050 3970 8053 3981 8030 3964 8022
Special weather statement, Jun 18, 3:07 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT WED JUN 18 2014
OHZ069-WVZ004-012-182045-
MARSHALL WV-MONROE OH-WETZEL WV-
407 PM EDT WED JUN 18 2014
...A THUNDERSTORM WILL AFFECT EAST CENTRAL MONROE...NORTHWESTERN
WETZEL AND SOUTHWESTERN MARSHALL COUNTIES...
AT 403 PM EDT...A THUNDERSTORM WAS LOCATED NEAR ROUND
BOTTOM...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROUND BOTTOM... CAMERON... BENWOOD...
CLARINGTON... HANNIBAL... PROCTOR...
FAIRVIEW... NEW MARTINSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3976 8069 3957 8080 3969 8101 3977 8097
Thunderstorm Wind, Monroe
- When
- June 18, 3:19 PM EST
- Where
- Monroe County, 2.33 mi SSE of Clarington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 39.740, -80.850
The Department of Highways reported trees down.
Thunderstorm Wind, Coshocton
- When
- June 18, 6:42 PM EST
- Where
- Coshocton County, 0.58 mi WSW of Coshocton Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.316, -81.859
The Department of Highways reported trees down.
Thunderstorm Wind, Coshocton
- When
- June 18, 6:46 PM EST
- Where
- Coshocton County, 0.95 mi SE of Roscoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.269, -81.869
Law enforcement reported multiple trees down on 2nd Street.
Thunderstorm Wind, Coshocton
- When
- June 18, 6:52 PM EST
- Where
- Coshocton County, 1.48 mi NNE of Tyndall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.240, -81.870
The Department of Highways reported trees down on Route 16.
Thunderstorm Wind, Tuscarawas
- When
- June 18, 7:05 PM EST
- Where
- Tuscarawas County, 0.63 mi WNW of New Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 40.503, -81.461
Emergency management reported a tree down on Logan Street.
Thunderstorm Wind, Tuscarawas
- When
- June 18, 7:05 PM EST
- Where
- Tuscarawas County, 2.6 mi NE of New Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.530, -81.420
Emergency management reported one tree down with wires on Route 416.
Thunderstorm Wind, Carroll
- When
- June 18, 7:31 PM EST
- Where
- Carroll County, 0.37 mi N of Dellroy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.555, -81.201
Emergency management reported multiple trees down on State Route 39.
Thunderstorm Wind, Columbiana
- When
- June 18, 8:01 PM EST
- Where
- Columbiana County, 1.25 mi ENE of Gavers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.710, -80.780
Emergency management reported multiple trees down.
Thunderstorm Wind, Belmont
- When
- June 18, 8:44 PM EST
- Where
- Belmont County, 0.69 mi S of Barnesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.990, -81.180
Emergency management reported multiple trees and power lines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, June 18 to 19, 20143 deaths · $302,000 · 1.5 in hail · 7 events
- Tornadoes and Hail in South Dakota, June 18, 20143 injured · $5.6 million · EF4 · 11 events
- Hail and Damaging Winds in Ohio, June 18, 201435 injured · $1.2 million · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 18, 20141 death · $22,000 · 1 in hail · 28 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 2014$26 million · 61 kt wind · 26 events
- Flooding in Minnesota, June 18 to 23, 2014$37 million · 17 events
- Heat in Delaware, June 18 to 19, 20141 death · 4 events
- Flash Flooding and Flooding in Iowa, June 18 to 22, 2014$1.6 million · 26 events
- Tornado and Flooding in Pennsylvania, June 18, 2014$312,000 · EF0 · 48 events
- Hail and Damaging Winds in Illinois, June 18 to 19, 20143 injured · $575,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in Minnesota, June 18 to 19, 2014$505,000 · 52 kt wind · 20 events
- Flash Flood and Flood in Nebraska, June 18 to 19, 2014$212,000 · 2 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517112, 517113, 517114, 517115, 517116, 517117, 517118, 517119, 517120.